now Prilosec is giving me abdominal pain...arghhhh

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

theacidrefluxman
Veteran Member


Date Joined Oct 2009
Total Posts : 739
   Posted 1/2/2011 10:09 AM (GMT -6)   
I get relief from Ranitidine, but it gives me a consistent right side abdominal pain. Before I knew Ranitidine caused it, the docs did tests on my pancreas, liver, and an ultrasound, and all came back fine. I have gotten the same pain from Apple Cider Vinegar, and now, after 2 weeks of being on Prilosec, I am getting it again! Anything that works at all for heartburn for me, ends up giving me this pain.

I can take Nexium without getting the pain, but Nexium doesn't get rid of my heartburn. When I am not so frustrated about it, I am worried that I am doing damage to some internal organ. I just hope it is something like IBS caused by these pills...has anyone else had this?

So frustrating...I am thinking of going off all PPI's and seeing if my radical diet change w/o PPI's helps, because in general PPI's help a bit, but don't get rid of all my heartburn.

Signed,

Mr. Frustrated

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 1/2/2011 4:08 PM (GMT -6)   
I can't remember if you told me, but did you have a ph test yet?
Joy

theacidrefluxman
Veteran Member


Date Joined Oct 2009
Total Posts : 739
   Posted 1/2/2011 6:13 PM (GMT -6)   
Hi. Yeah, I have had two done, which I don't remember the results of specifically (although they said that both were within the realm of the norm, and that thus surgery was ruled out for the time being).

I am trying to schedule a PH test (inc. impedement), for early this month. Can't wait.

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7181
   Posted 1/2/2011 8:22 PM (GMT -6)   
Hi,
Do you only get the pain with an acid reducing med? You're certain it's a causal relationship? Sometimes you can chase a problem in the wrong direction--is there no chance that it's not related to your meds? It's often hard to narrow things down, but it does sound as if you've tried lots of things to no avail. Have you been off all acid reducers/vinegars, etc. long enough to determine if you are pain free at that time?
Just a thought.
Hope you find answers soon!
Denise

theacidrefluxman
Veteran Member


Date Joined Oct 2009
Total Posts : 739
   Posted 1/2/2011 10:48 PM (GMT -6)   
Hi,

I have narrowed it down to be caused by Ranitidine and Apple Cider Vinegar. Nexium doesn't cause it. I had it for 3 months while on Ranitidine, and when I stopped Ranitidine it went...as soon as I feel it come on with Apple Cider Vinegar, I stop the vinegar and it goes. Now it seems that I Prilosec is causing it (it caused it once before after only a couple days...this time it took 2 weeks for me to feel it)...starting today I am taking half a tablet per day (as opposed to 2), to see if it goes away over the next few days.

But it does seem like it is directly related to those pills. The Dr's here think I am nuts because I guess, if Prilosec causes it, Nexium should (I guess they are essentially the same thing).

Anyway, just frustrating. I just can't win it seems.

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7181
   Posted 1/3/2011 8:17 AM (GMT -6)   
Hi,
Doctors always think they know everything about everything, but guess what? They don't. They know a lot, but they don't know what you are feeling. I understand their thinking that one PPI is the same as the next, but how can that be? Some work for some, but not others. Hey, there are little differences between PPI's, and you very well could get a symptom from one and not the other.

There are others you could try. I was on Nexium and didn't get enough relief. That's a PPI--right? It should work the same as any other, right? They put me on Protonix, and I had much better results. So...if the Prilosec isn't working for you--or causing you some side effects--try another one. There's no telling whether or not it will give you problems as well, but I don't buy the doctors idea that they're all the same. If that were so, why would they switch people from one to the next, looking for better results?

It sounds like you're on the right path. You're the best one to figure it out. Keep exploring, testing, discovering. Good luck in your quest!
Hang in there!
Denise
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 6:20 PM (GMT -6)
There are a total of 2,974,288 posts in 326,165 threads.
View Active Threads


Who's Online
This forum has 161236 registered members. Please welcome our newest member, Althea F. Phillips.
399 Guest(s), 10 Registered Member(s) are currently online.  Details
Balladeer, torontolyme, Donjr, Sr Sailor, The Dude Abides, Girlie, Noah2112, FLBeachgal, NotQuiteAntonio, straydog